Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 304, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 12, 2005, 6:57 PM CDT for Craig County, Oklahoma. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2005, 6:57 PM CDT (23:57 UTC)
- Expired
- Aug 12, 2005, 8:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:57 PM CDT | TSTM WND GST 60 | Centrailia, OK | DOWNED TREE LIMBS 3-4 INCH DIAMETER. |
| Aug 12, 7:57 PM CDT | TSTM WND DMG | 6 N Welch, OK | TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 122357 SVRTSA OKC035-130100- /O.NEW.KTSA.SV.W.0304.050812T2357Z-050813T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 657 PM CDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIG COUNTY IN NORTHEAST OKLAHOMA * UNTIL 800 PM CDT * AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WELCH TO 9 MILES WEST OF WHITE OAK...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITE OAK... WELCH...BLUEJACKET AND VINITA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3700 9524 3660 9547 3662 9501 3698 9501 $$
1 follow-up statement
000 WWUS54 KTSA 130022 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 722 PM CDT FRI AUG 12 2005 OKC035-130100- /O.CON.KTSA.SV.W.0304.000000T0000Z-050813T0100Z/ CRAIG OK- 722 PM CDT FRI AUG 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR CRAIG COUNTY... AT 719 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF HOLLOW TO 2 MILES WEST OF WHITE OAK...MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITE OAK... PYRAMID CORNERS...VINITA...WELCH AND BLUEJACKET. LAT...LON 3700 9524 3660 9547 3662 9501 3698 9501 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:30 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 12, 2:30 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 230 PM CDT FRI AUG 12 2005 .DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORM ACTIVITY NOTED OVER ERN OK THIS AFTERNOON....MAINLY ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR. WITH THE FRONT WELL TO THE NORTH...THE ACTIVITY IS DIURNAL IN NATURE...SO EXPECT THUNDERSTORM ACTIVITY TO DECREASE RAPIDLY WITH THE LOSS OF DAYTIME HEATING. SHOWERS AND THUNDERSTORM ASSOCIATED WITH THE FRONT EXPECTED TO BECOME MORE PREVALENT OVER THE WEEKEND AS THE BOUNDARY DROPS INTO NE OK TOMORROW AND TOMORROW NIGHT. AS DEPICTED BY PREVIOUS SHIFT...12Z ETA REMAINS IN LINE WITH THE SLOWER GFS...SO WILL FOLLOW THAT TREND. ALSO AGREE WITH PREV. SHIFT THAT OUTFLOW MAY MASK TRUE FRONTAL POSITION...SO MUCH UNCERTAINTY EXISTS AS TO HOW FAR SOUTH THE BOUNDARY WILL ACTUALLY GET. POPS CLOUDS AND TEMPS WILL BE SHADED ACCORDINGLY TO BOUNDARY POSITIONING. BOUNDARY PROGGED TO LIFT NORTH AND/OR WASH OUT MONDAY AND INTO MONDAY NIGHT THUS LEAVING THE FA UNDER WARM HUMID AND UNCAPPED CONDITIONS HEADING INTO THE MIDDLE PART OF NEXT WEEK. LOW POPS ACCOUNTING FOR WIDELY SCATTERED AFTERNOON ACTIVITY FOR MUCH OF NEXT WEEK LOOKS REASONABLE...BUT WILL LEAVE DAY 7 DRY AS GFS HINTS AT SLIGHTLY STRONGER RIDGING THAT WOULD RESULT IN WARMER TEMPS ALOFT AND DECREASED FLOW. && .PRELIMINARY POINT TEMPS/POPS... TUL 80 96 74 86 / 20 20 30 50 FSM 75 98 75 95 / 10 20 10 20 MLC 77 96 77 95 / 10 20 20 30 BVO 74 95 70 84 / 20 30 40 60 FYV 71 94 72 88 / 10 20 20 40 BYV 72 93 72 89 / 10 20 20 40 MKO 76 97 75 90 / 10 20 20 40 MIO 75 95 72 84 / 20 30 40 50 F10 77 97 77 90 / 10 20 20 40 HHW 76 96 75 95 / 10 20 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 12, 1:00 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI AUG 12 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI AUG 12 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... ISOLATED THUNDERSTORMS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. STRONGER CELLS MAY PRODUCE BRIEF HEAVY RAIN AND WIND GUSTS TO 45 MPH. MEANWHILE...A COLD FRONT WILL REMAIN OVER KANSAS THROUGH THIS EVENING...AND A FEW STORMS THAT DEVELOP ALONG THIS FRONT MAY MOVE INTO FAR NORTHEAST OKLAHOMA LATE THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT WILL GRADUALLY SAG SOUTH AND LIKELY STALL SOMEWHERE OVER OKLAHOMA AND ARKANSAS OVER THE WEEKEND. THIS WILL BRING INCREASING CHANCES OF THUNDERSTORMS BEGINNING SATURDAY NIGHT... WITH HIGHEST CHANCES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SLIGHT CHANCES OF THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE UPCOMING WEEK AS THE FRONT REMAINS STALLED OVER THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 12, 5:15 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT FRI AUG 12 2005
OKZ064-122300-
CREEK OK-
515 PM CDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 515 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 10 MILES NORTHWEST OF OILTON TO 7 MILES WEST OF
DRUMRIGHT...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MANNFORD...DRUMRIGHT...OILTON AND
SILVER CITY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Aug 12, 5:30 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT FRI AUG 12 2005
OKZ054-122330-
OSAGE OK-
530 PM CDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 530 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER MUCH OF CENTRAL PAWNEE COUNTY...MOVING
NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS
INCLUDE...PAWHUSKA...HOMINY...WYNONA...FAIRFAX...PERSHING...TALLANT..
.NELAGONEY...OKESA...PEARSONIA...BIGHEART AND FORAKER.
OUTFLOW AHEAD OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 12, 5:42 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT FRI AUG 12 2005
OKZ055-056-122345-
NOWATA OK-WASHINGTON OK-
542 PM CDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND NOWATA
AT 542 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF BARTLESVILLE...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY...
LENAPAH...WANN AND BARTLESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 12, 6:12 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT FRI AUG 12 2005
OKZ057-130000-
CRAIG OK-
612 PM CDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 612 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 20 MILES NORTHWEST OF CENTRALIA TO 17 MILES
SOUTHWEST OF CENTRALIA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...VINITA...WHITE OAK...
CENTRALIA...HOLLOW...PYRAMID CORNERS...BLUEJACKET...CENTRAILIA AND
WELCH.
OUTFLOW WELL AHEAD OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH.Special weather statement, Aug 12, 6:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT FRI AUG 12 2005
OKZ060-061-130000-
ROGERS OK-TULSA OK-
615 PM CDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS AND NORTHERN TULSA
AT 615 PM CDT...DOPPLER RADAR INDICATED STRONG OUTFLOW WINDS FROM
STORMS OVER OSAGE AND WASHINGTON COUNTIES EXTENDING FROM TALALA TO 6
MILES NORTHEAST OF SKIATOOK TO 6 MILES SOUTH OF SPERRY...MOVING EAST
AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS OUTFLOW
INCLUDE...CLAREMORE...FOYIL...OOLOGAH...BUSHYHEAD...TALALA...CHELSEA.
..OWASSO...SPERRY...SKIATOOK AND COLLINSVILLE.
WIND GUSTS TO 40 MPH WILL BE POSSIBLE.Special weather statement, Aug 12, 6:44 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT FRI AUG 12 2005
OKZ056-130030-
NOWATA OK-
644 PM CDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 644 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF WATOVA...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...LENAPAH AND
WATOVA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:02 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 58 min |
| Aug 12, 5:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.